Thoughts…

“To love at all is to be vulnerable. Love anything, and your heart will certainly be wrung and possibly be broken. If you want to make sure of keeping it intact, you must give your heart to no one, not even to an animal. Wrap it carefully round with hobbies and little luxuries; avoid all entanglements; lock it up safe in the casket or coffin of your selfishness. But in that casket – safe, dark, motionless, airless – it will change. It will not be broken; it will become unbreakable, impenetrable, irredeemable.” C.S. Lewis, The Four Loves.

One day at a time…

This morning I was woken by the sound of my doctor rapping on my door. I had taken ages to get to sleep last night so my mind and body were tired.

I went downstairs and he checked the rash on my face. It is a fungal infection. At first I felt disgust, but he says he sees them two or three times a week. Later, my friend from down the road told me she used to get them on her arm, and once had a fungus removed from her ear inner ear.

So I have a prescription of ointment to treat that. My doctor cannot know whether it was triggered by my ‘magic’ pill or not. I feel it was as I’ve never had a skin complaint before. Then my doctor asked how I was mentally and physically. I had to say I had better days before today, and since I spoke to him on the phone but that I feel as though I have ants crawling over my skin. My mood has swung around a bit but I feel less depressed, although I’ve had agoraphobia and claustrophobia, feelings of panic when I’ve been out.

I asked if it was possible to take the tablet again when I feel better, but stop after a couple of months and start again after another period of time. He got what meant and said that when I feel better in a couple of months (a couple of months!!) I can start on a lower dose and there’s not a lot of me.

I feel very happy that there is a lower dose but not so happy that it might take a couple of months to feel better.

I shall just take each day as it comes and greet it with optimism. I will not be dictated to by a prognosis. I never have been before.

More poetry published…

A Black Boy

by Chrissie Morris Brady / July 28th, 2019

He was a black boy
His only hindrance was the colour of his skin
He dreamed dreams which were neither black nor white
Dreamed of a future that was bright

He was a black boy
Gunned by coward in the darkness of the night
He was you and I when we were young and carefree
His blood was red, not black or white

On Dissident Voice

When it is worse than I thought…

I think I left my last blog feeling depressed and describing the side effects of the medicine that has kept my breathing easy and without symptoms.

So my tummy pains increased and my mood was strange and I became tearful. A friend took me to her house down the road for an hour and we had a cup of tea and a chat, I began to feel more in charge of myself so I came home to bed.

I got little sleep, one of the side effects of my magic medicine, and woke still with an uncomfortable tummy, but feeling somewhat better. I ventured out to get some snacks but had to borrow some money from a friend as I could not find my purse. This made me scared as I knew the last time I’d got my purse (wallet) out, it was in my bedroom to put a stamp on a letter. I grew more scared as the day went on, but finally found it behind my laptop screen.

I have heard a little wheezing but not enough to need my inhaler yet. But I now carry it around with me around the house in a bag with my mobile phone. So I back to managing my day. Staying calm.

I’ve actually been calm for a long time now. Just one outburst of hurt and betrayal when I got a malicious text from DW and Mike blocked me on Instagram, before we began our relationship.

I still live with the consequences of her crimes and anti social behaviour.

So my doctor will make a home visit on Monday morning. I am so grateful for him. And I’m so tremendously grateful for this glorious evening and my view over the harbour.

Keeping the Faith…

I’ve been advised to stop taking the ‘magic pill’ for which, a few blog posts ago, I was expressing my gratitude. This is because of my low mood, difficulty getting to sleep, tummy pains and a strange irritation of the skin on my face.

It was the irritation of my skin that caused me to seek help. I went to the pharmacy to ask advice from the pharmacist but found so many people were in there that I felt claustrophobic and I had to leave. Three friends had commented to me that I didn’t seem my usual self, so I looked at the paper inside the box of my medicine. Sure enough, skin irritation was mentioned, sleep disturbance and depression all in the ‘rare side effects’.

This is bad news. If I can’t take my ‘magic pill’ I will experience wheezing, tightness of my chest and may have to call 999 for paramedics to nebulize me.

So at least now I know why I have been feeling so very low in mood. It has been chemically induced. The information sheet actually says ‘suicidal thoughts and actions‘. That is quite scary. I just told a friend that when I was writing a few days ago, I thought to myself what if this tablet is keeping me alive when I don’t want to be alive. That thought scared me, as I’ve been happy until, well until when? When did my low mood first start? I have no idea. I can’t put a date on it but I know I was happy planting my garden. I was happy when I went to read in Salisbury and then in Bournemouth.

As always, one can’t put a finger on when something that is so subtle starts creeping in.

So I will keep the faith with God in whom I’ve trusted for so long and wait and see what happens.

When everything sucks…

I feel very, very sad and hopeless today. In truth, the feeling has been growing for some days. I haven’t wanted to go out and today I sat inside while friends finished putting up fairy lights in my garden.

When I was younger and felt so low, I believed things would get better. And they did. I was able to make changes to my life.

With my health as it is, there aren’t many things I can change, apart from my attitude. And right now that seems a monumental thing to do. I have confessed how low I am to a friend, which is something I guess.

I need shopping but haven’t had the mental energy to go get it. I’ve gone to bed early because I want the security of my duvet around me. I don’t want to wake up in the morning.

Yes, I am missing my car. I miss the sponteneity of going somewhere that it gave me. The bus station sometimes scares me with all the crowds and noise.

I should be glad that I received an email telling me another of my poems has been published. I simply feel relieved that I don’t need to look for another publisher.

It might have started when I asked a friend if she would like to meet up and her reply was curt because, I found out later, she had an emergency. She can’t think of anything I can do to help. I’ve just set myself up for more rejection by asking another friend to meet up.

You see, my two best friends died of cancer. I am friendly with everyone but I need to ‘click’ with someone before I feel there is a true friendship. And those people are usually far away, I discover after having met them at some event.

I am missing my dog so much, it is inexpressible. I realise how much time we spent together, how much I talked to him and I miss his utter devotion.

The loss of my sister last Fall is still huge, and I long for Dad. I feel so alone, even when I’m with people.

Another hill…

I am finding that the dehydration caused by one of the medicines I take for my breathing is very difficult to cope with. I once forgot my bottle of fluids that I take around with me, and my friend had to stop at a garage to buy me some juice. My mouth had become so dry that my words were slurring. My tongue was sticking to the sides and roof of my mouth.

Once I have a drink to hand, I am fine. I can do readings of my poetry with no problem except overcoming my shyness. It means I have to make sure that I always have a drink wherever I am, whether writing, reading, or traveling. It’s not a major thing unless I forget.

Forgetting is something I do a lot. It is becoming a nuisance. It is again due my medication. I forget to post letters, get shopping, do something nice for myself, even wash my hair. I seem to wake in the morning having completely forgotten things I had planned the evening before. And notes don’t work for me. I have written myself notes and forgotten to read them.

Another shock…

Today it was confirmed that an email supposedly sent by my daughter was not from my daughter at all. I was not the recipient, but a local business had said they had an email from her. My daughter had never heard of this business until I asked her why she had sent them an email. There was no reason why she should have heard of them.

Now we know that someone has used my daughter’s name and added a number and @gmail.com. Who does such things? Why would they?

I have been distraught and my daughter is angry. So much bad stuff goes on with falsifying email addresses.